my husband is on effexor (totally unrelated to IBS) and when he was first on it he had non-stop vomitting and nausea... and now if he forgets to take a dose, he gets dizzy and lightheaded... and can't even stand up.
My g/f was one effexor for a while, and it seemed to be ok at first, but when she tried to get off it... it was bad. I think it has withdrawal symptoms, she stepped down just like they told her to, but I saw her just cry and cry for almost two weeks before she felt better. I would avoid it unless it was life and death...Also, I dunno if it's similar to effexor, but I took zoloft and it made my stomach worse (d)... If you are depressed, you might look into 5-HTP, or something similar?Good luck,ben
Tried one Effexor and had extremely bad side effects - virtually everything listed on the packet! Didn't try a second one!Then tried a tricyclic anti depressant and hardly any side effects at all.But everyone's different and some react in opposite way - it's difficult to predict how the individual will react.Ian
PETEI ALSO HAD TROUBLE WITH EFFEXOR.I WAS NERVEOUS,UNCONTROLABLE SHAKES, ANXIETY ATTACKS WHICH IS ODD BECAUSE IT SUPPOST TO HELP WITH THAT.MY DOC SWITCHED ME TO REMERON AND THAT WORKED PRETTY GOOD FOR AWHILE.JMC
My 90 year old mom is on Effexor -- over 100 mg a day -- she weighs a little more than 80 lbs. and it has helped her a lot. She seems to be tolerating it well. She had a lot of trouble with Zoloft and -- gave her insomnia. She was on Paxil for years and that was pretty good. I guess everyone is different. Also, you have to start on a low dose and tolerate some side effects for the first few weeks on any SSRI until your body gets used to it.
1 - 9 of 9 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Irritable Bowel Syndrome and Digestive Health Support Forum
A forum community dedicated to Irritable Bowel Syndrome and Digestive Health Support. Come join the discussion about treatment, diet, health, lifestyles, spirituality, medication, research, recovery, and more!